Neurontin and Elavil

Botox, neurontin etc
User avatar
Hepcat
Intermediate Member
Intermediate Member
Posts: 72
Joined: Mon Nov 18, 2002 7:16 am
Location: Canada, eh

Post by Hepcat »

Thanks latte :)

I discontinued the Elavil in favor of giving neurontin alone a try ( it seemed to have the best side-effect profile. As well, I thought best to try one therapy at a time as opposed to see a result and then try to decide which med was responsible for the relief). Neither Elavil or Neurontin lists this side effect, however anythings possible.

For now, I'm ascribing it to my anxious state. I have a muscle tension running thru my arms, almost feeling like a post-workout stiffness with occasional periods where my hands and/or finger tips feel like they have fallen asleep.

Although I see MS-like symptoms, common sense tells me thats my anxiety talking. If I do happen to acquire this condition, I'll award myself the unluckiest bastard on the board award for developing orchalgia, bladder difficulties, abdominal pain, back pain, disassociation and MS all within 7 months. I'm not a religious man, but sometimes I just gotta wonder what exactly it was I did... :P
Age: | Onset Age: | Symptoms: | Helped By: | Worsened By:
User avatar
J Dimitrakov
Urologist
Urologist
Posts: 326
Joined: Wed Oct 30, 2002 4:59 pm
Location: Boston, MA

Re: steroids

Post by J Dimitrakov »

latte wrote:Dr. Dimitrakov can better answer that question as he has quite a bit of experience with steroids. I took 20mgs prednisone for the first few weeks and slowly tapered down. I did feel better but as the dosage went down the symptoms came back. My doctor originally wanted me to start at 60mg/day but due to cardiac sensitivity he lowered the dose. In hindsight I wish I had taken the higher dose.
Latte
I think that if the dose is inadequate, no benefit can be seen.
This communication provides general information, and is not a substitute for face-to-face medical care. A doctor-patient relationship should not be assumed by the reader.
Jordan Dimitrakov, M.D., Ph.D.
fegfeg

Post by fegfeg »

About side effects...
When I had finished taking Neurontin (with no effect) a friend of mine told me the side effects of Neurontin could be so grave she wouldn't even tell me. And she didn't. She is a doctor.
Now I read the information that comes with the package and I can't find anything special about it. Is there anything that is being "wispered" and is not said by Pfizer?
User avatar
dshoskes
Urologist
Urologist
Posts: 204
Joined: Wed Oct 30, 2002 7:51 pm
Location: Cleveland Clinic, Ohio

Post by dshoskes »

fegfeg wrote:About side effects...
When I had finished taking Neurontin (with no effect) a friend of mine told me the side effects of Neurontin could be so grave she wouldn't even tell me. And she didn't. She is a doctor.
Now I read the information that comes with the package and I can't find anything special about it. Is there anything that is being "wispered" and is not said by Pfizer?
The only side effect I have seen has been drowsiness.
Daniel Shoskes MD
www.dshoskes.com
User avatar
Richard.N
Sage
Sage
Posts: 578
Joined: Wed Oct 30, 2002 6:05 pm
Location: Bristol, England

Post by Richard.N »

Hepcat: how's the Neurontin going now?
Richard

Age: 39. | Onset Age: 30. Onset Date: January 2002. Symptoms (back then): Supra-pubic pain, back pain, urinary frequency, urgency and difficulty, weak stream, nocturia, (and variously) chronic fatigue, IBS. Current symptoms: more frequent than normal, but pretty much under control. Current amelioration: Xatral 10mg, Mirtazapine 30mg. | Worsened By: Stress, binge drinking, strained bowel movements, bloating, sitting on hard surfaces, jogging, and regularly - THE WINTER!

I'm not a medical expert. My comment is opinion. See your medical professional.
User avatar
webslave
Maintenance
Maintenance
Posts: 11432
Joined: Wed Oct 30, 2002 3:18 pm
Location: Please give your location so we can help better

Post by webslave »

Be patient about updates. Most things take weeks to months to work. Elmiron, for instance, only starts helping several months into treatment, and the effect just keeps on growing for up to a year.
Good News! The great ProstaQ is BACK at last! You must try it.

HAS THIS SITE HELPED YOU?
Say Thanks by donating. Keep the
Forum alive on the Internet!
PayPal link at end of page ↓

Contact me at support at ucpps.men
User avatar
Hepcat
Intermediate Member
Intermediate Member
Posts: 72
Joined: Mon Nov 18, 2002 7:16 am
Location: Canada, eh

Post by Hepcat »

Hey Richard.

I've tried it twice now. one was a fast (6 day) titration and another over 3 weeks. Both started at 300 mg/day and worked up to 900 mg/day.

Immediately I became very 'spacey'. I tried continuing for a month hoping the symptom would abate, but I found the psychologically numb feeling even worse than the pain. At least that felt real.

I have bizarre back/abdominal pain accompanying my primary pain (bilateral testicular) so I visited a physiatrist. She suggested I try neurontin again, but titrate even more slowly, starting at 100 mg/day.

Apparently 900 mg/day is considered very low, so my sensitivity must be fairly high (which I believe because I have a bad side effect profile with all kinds of meds, including 1/2 the available anti-depressants which is why I'm chronically dysthymic).

Did it help with the pain? Yeah, I think so, but it felt more like a 'masking' than a relief. So, again, I found it somewhat hard mentally to adjust.

That's my experience :shock:

Regardless, it sure seems to help a lot of people.

Personally, I'm going to ask for some narcotic, just so I can be pain free for a short while and remember what it feels like to be a human being again.
Age: | Onset Age: | Symptoms: | Helped By: | Worsened By:
User avatar
Richard.N
Sage
Sage
Posts: 578
Joined: Wed Oct 30, 2002 6:05 pm
Location: Bristol, England

Post by Richard.N »

Funnily enough - I have just been trying to track down my first batch of Elmiron. I can't begin to explain the months of machinations I've had to go thru to get it from the NHS (it's unlicensed over here), so I have to laugh at the (personal) irony of your post Webmaster - ta for that :-D It's taken me months to get Elmiron treatment!

Incidentally, if anyone wants to know how to go about getting Elmiron thru the NHS in the UK, give me a shout on my email. The key is that Ivax - the manufacturer - list 'abacterial' prostatitis as a use for Elmiron on their 'notes for doctors' along with IC. So it looks like if it is licensed over here it will be so for both chronic prostatitis / chronic pelvic pain syndrome and IC. Which is nice. That's right kids! You don't have to prove you have IC!
Richard

Age: 39. | Onset Age: 30. Onset Date: January 2002. Symptoms (back then): Supra-pubic pain, back pain, urinary frequency, urgency and difficulty, weak stream, nocturia, (and variously) chronic fatigue, IBS. Current symptoms: more frequent than normal, but pretty much under control. Current amelioration: Xatral 10mg, Mirtazapine 30mg. | Worsened By: Stress, binge drinking, strained bowel movements, bloating, sitting on hard surfaces, jogging, and regularly - THE WINTER!

I'm not a medical expert. My comment is opinion. See your medical professional.
User avatar
Richard.N
Sage
Sage
Posts: 578
Joined: Wed Oct 30, 2002 6:05 pm
Location: Bristol, England

Post by Richard.N »

Cheers Hepcat!

Ta for the info.
I have bizarre back...pain
Yeah - me too. The Elavil I am on isn't touching it...yet.

I've had glimpses of what it used to be like to piss properly recently (although Elavil has some undesireable voiding side effects, it lets me get my bladder fairly full sometimes) so I know what you mean about the narcotics and trying to feel human again.

Stick with it - there's not much else we can do eh? :-D
Richard

Age: 39. | Onset Age: 30. Onset Date: January 2002. Symptoms (back then): Supra-pubic pain, back pain, urinary frequency, urgency and difficulty, weak stream, nocturia, (and variously) chronic fatigue, IBS. Current symptoms: more frequent than normal, but pretty much under control. Current amelioration: Xatral 10mg, Mirtazapine 30mg. | Worsened By: Stress, binge drinking, strained bowel movements, bloating, sitting on hard surfaces, jogging, and regularly - THE WINTER!

I'm not a medical expert. My comment is opinion. See your medical professional.